• Arousal difficulties....

    Hiddenangel [sign in to see picture]
    • Rank: Officer Cadet
    • Posts: 2
    • Joined: 14 Jul 2011

    Any (s)experts here?

    To cut a long story short I have a history of sexual abuse during childhood which has created difficulty as an adult.

    My marriage broke down due to my low libido and difficulties around sex.

    Just recently I have decided to tackle this once and for all. I have had counselling and am currently talking with a guy who COULD become a "friend with benefits". For various reasons neither of us can commit to a relationship at present - he knows my history and quite honestly we have had some very frank discussions ;-) and has been fantastically supportive actually. On top of that we get on very well and make each other laugh. However, if I do go into this it will be with both eyes open.

    Having had arousal difficulties (and being on an antidepressant which makes the problem worse) I have decided to try a vibrator and some lube which is menthol based.

    I am just wondering though if after all the years of not bothering with my sexual feelings (I am now 45) that I will struggle to reawaken that side of me. It IS difficult to feel anything much although I can register that the vibrator is pleasent. I rarely masturbate but when I do it's by hand and is okay.

    Just wondering what (if any) kind of "friend with benefits" I will be lol. Hence wanting to work on that side of myself a bit before attempting it with anyone else.

    I have definite sexual fantasies which help but quite honestly when the libido and arousal thing are at their worst even those do nothing for me.

    Am I a lost cause???

    Nymeria [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1300
    • Joined: 26 Mar 2010

    I would really suggest continue the Counselling as you seem to know where the root of the problem lies and it may help in overcoming the underlying issues.

    It's actually "normal" to have a varied sex drive including those times with extrememly low libido. So it helps to not think of yourself as alone in this thinking. It may help to ask the doctor about the side effects to your antidepressant and whether it can be changed to something that doesn't effect your libido. Extra factors can play a big part. (Not to mention depression in itself- if that's the root problem here).

    I don't think you're a lost cause at all.. In fact just by asking for help is a big thing and shows that you're willing to try. I think instead of jumping into vibrators, sex toys and even a friend with benefits - try and really spoil yourself. Treat yourself to massages, girly days out, whatever really gets you happy. Once that is established the libido may increase. I would also suggest to continue exploring and experimenting with yourself, be it using toys or whatnot. Just get used to feeling your body. What areas feels good? What kind of movements? etc. Buying things like lingerie may make you feel more sexual too, but it depends on the individual.

    Try not to actually stress out over not having a high libido... try and focus on enjoying yourself and having fun. Something like this cheap and cheerful toy is very basic but can be used anywhere. It's very powerful. http://www.lovehoney.co.uk/product.cfm?p=9670

    Good luck, let us know how you get on and what you decide. =]

    Hiddenangel [sign in to see picture]
    • Rank: Officer Cadet
    • Posts: 2
    • Joined: 14 Jul 2011

    Thank you for that xXx - it helps to not feel such a freak about it all.

    Actually this "friend with benefits" and I have agreed that if nothing else we could have a beautiful friendship - so all is not lost lol.

    Counselling has been 2 long years of going over everything and I feel more confident in myself than I have ever done. Thanks for the link as that might indeed help.....

    ghostgirl [sign in to see picture]
    • Rank: General
    • Posts: 914
    • Joined: 26 Sep 2010

    Hidden Angel

    Hello and welcome to the forums, you have come to the right place for good advice and support.

    As xXx said talk to your GP about the anti D's, you didnt say what you were taking but it may be they can change it to one which suits you better. I am taking fluoxitine AKA prozac and have not found any lowering of the libido. In fact it has helped to increase it as the depression had dropped it badly.

    I am 41 and had been through a volatile marriage where for me sex wasnt great or important, but I am now in a relationship which has awoken that side of me and together we are learning lots and experimenting.

    You have taken the most difficult and important steps already so be proud of yourself, give yourself time and you will get there


    Post a reply to this thread

    Please sign in to post messages to the forum.